Stereotypical

Nursing. School. Life.

NCLEX Practice Question of the Week

leave a comment »

**Just noticed that the question never posted!!! Sorry**

Here is the weekly question posted on the NCSBN Learning Extension:

A 72 year old client is schedule to have a cardioversion. A nurse reviews the client’s medication administration record. The nurse should notify the health care provider if the client received which medication during the preceding 24 hours?

  1. “Digoxin (Lanoxin)”
  2. “Diltiazem (Cardizem)”
  3. “Nitroglycerin ointment”
  4. “Metoprolol (Toprol XL)”

The correct answer is 1 – Digoxin (Lanoxin)

Cardioversion is when an electric shock is delivered to the chest (via paddles or patches). You may not be familiar with the term, but had I used the word “shock” it would make more sense. Cardioversion is used to correct a heart in dysrhythmia.

Shock = reboot

Cardioversion is done in an emergency or can be a scheduled procedure.

Digoxin is a cardiac glycoside that is mostly used to treat cardiac problems such as Atrial fibrilation (A-fib) and atrial flutter. When a patient takes digoxin, the electrical impulses are decreased, and therefore interfering with the cardioversion.

Advertisements

Written by stereotypicalone

June 8, 2009 at 18:44

Posted in NCLEX

Tagged with

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: